| Catalog Number |
UM-04018 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "this is a direct quote from nurse manager from physician our intensivist dr (b)(6) has complaints about the kit.He says the 18g needle is too blunt and will not penetrate the artery.The catheter will not go through the artery either because it's too blunt, so he has to put more pressure than the guide wire bends." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
Qn # (b)(4).
Additional Manufacturer Narrative
(b)(4) the actual device was not returned; however, the customer provided one photo for analysis.The complaint of a kinked guidewire was not able to be confirmed by the photo, which only shows the lidstock provided with this kit.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire.Warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported "this is a direct quote from nurse manager from physician our intensivist dr g.Has complaints about the kit.He says the 18g needle is too blunt and will not penetrate the artery.The catheter will not go through the artery either because it's too blunt, so he has to put more pressure than the guide wire bends." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".